MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENERGEN? ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)

BOSTON SCIENTIFIC CORPORATION ENERGEN? ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Model Number E143
Medical Device Problem Codes Signal Artifact/Noise (1036); Failure to Capture (1081); High impedance (1291); Low impedance (2285)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the right atrial (ra) lead channel of this implantable cardioverter defibrillator (icd) has shown notable changes.Ra noise and low impedances were noted on the ra channel dating back to 2022.In early april, this patient experienced a car accident.Since the accident, the impedances have now been increasing, and no capture has been noted on the atrial channel.Technical services (ts) reviewed device data and suspects lead insulation damage and fracture.Additional information was requested from the field.This investigation will be updated when further information becomes available.
 
Additional Manufacturer Narrative
If pertinent information is provided in the future, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Further information was received, no loss of capture was found, but rather the nonbsc atrial channel had previously been programmed off.At this time, boston scientific does not consider the observation of pacing impedances within range and noise as seen on this device to be a reportable event.This investigation will be updated should further information become available.
 
Event or Problem Description
It was reported that the right atrial (ra) lead channel of this implantable cardioverter defibrillator (icd) has shown notable changes.Ra noise and low impedances were noted on the ra channel dating back to 2022.In early april, this patient experienced a car accident.Since the accident, the impedances have now been increasing, and no capture has been noted on the atrial channel.Technical services (ts) reviewed device data and suspects lead insulation damage and fracture.Additional information was requested from the field.This investigation will be updated when further information becomes available.Additional information was received from the field via gfe that the atrial channel was programmed off, and there was no loss of capture.The observed low impedances are a lead specific issue.No adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Further information was received, no loss of capture was found, but rather the nonbsc atrial channel had previously been programmed off.At this time, boston scientific does not consider the observation of pacing impedances within range and noise as seen on this device to be a reportable event.This investigation will be updated should further information become available.This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that this device exhibited intermittent fluctuations in impedance measurements with no conclusive evidence of a product performance issue; please refer to the description for more information regarding the specific circumstances of this event.

Brand Name
ENERGEN? ICD
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key22075100
Report Number2124215-2025-33317
Device Sequence Number12939424
Product Code LWP
UDI-Device Identifier00802526480744
UDI-Public(01)00802526480744(17)150821
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P960040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/21/2015
Device Model NumberE143
Device Catalogue NumberE143
Device Lot Number109201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer05/16/2025
06/18/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date06/04/2025
06/23/2025
Date Device Manufactured08/24/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale